Seizure after reversal of benzodiazepine treatment with flumazenil: A report of two cases

K. O. Ng, G. J. Tang, S. S. Hseu, C. H. Hsing, T. Y. Lee

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Two patients developed seizure immediately after flumazenil administration that aimed to reverse the prolonged sedative effect of diazepam. The use of benzodiazepine for sedation in ICU may mask valuable information relevant to an ongoing pathological change. The seizure in our patients seemed most likely to result from septic ence phalopathy which was unmasked by flumazenil. However, flumazenil has the potential to provoke seizure and should be used with caution.

Original languageEnglish
Pages (from-to)383-387
Number of pages5
JournalChinese Medical Journal (Taipei)
Volume53
Issue number6
Publication statusPublished - 1994
Externally publishedYes

Keywords

  • anesthesia
  • flumazenil
  • seizure

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Seizure after reversal of benzodiazepine treatment with flumazenil: A report of two cases'. Together they form a unique fingerprint.

  • Cite this

    Ng, K. O., Tang, G. J., Hseu, S. S., Hsing, C. H., & Lee, T. Y. (1994). Seizure after reversal of benzodiazepine treatment with flumazenil: A report of two cases. Chinese Medical Journal (Taipei), 53(6), 383-387.